Alert archive / Florida / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 12, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Apr 7, 2018, 3:23 PM EDT for Indian River County, Okeechobee County, Saint Lucie County, Florida. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 7, 2018, 3:23 PM EDT (19:23 UTC)
- Expired
- Apr 7, 2018, 3:39 PM EDT
- In force
- 16 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Indian River County, FL, Okeechobee County, FL, Saint Lucie County, FL
The radar
The Melbourne radar (KMLB), 62 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 448 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 905 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
179
WUUS52 KMLB 071923
SVRMLB
FLC061-093-111-072015-
/O.NEW.KMLB.SV.W.0012.180407T1923Z-180407T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
323 PM EDT SAT APR 7 2018
The National Weather Service in Melbourne has issued a
* Severe Thunderstorm Warning for...
Northwestern St. Lucie County in east central Florida...
Northeastern Okeechobee County in east central Florida...
South central Indian River County in east central Florida...
* Until 415 PM EDT
* At 323 PM EDT, a severe thunderstorm was located over Fort Drum,
moving northeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Fellsmere and Fort Drum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2748 8080 2754 8085 2776 8055 2754 8046
TIME...MOT...LOC 1923Z 244DEG 22KT 2752 8078
HAIL...1.00IN
WIND...60MPH
$$
Bragaw1 follow-up statement
984
WWUS52 KMLB 071939
SVSMLB
Severe Weather Statement
National Weather Service Melbourne FL
339 PM EDT SAT APR 7 2018
FLC061-093-111-071949-
/O.CAN.KMLB.SV.W.0012.000000T0000Z-180407T2015Z/
St. Lucie FL-Okeechobee FL-Indian River FL-
339 PM EDT SAT APR 7 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. LUCIE...
NORTHEASTERN OKEECHOBEE AND SOUTH CENTRAL INDIAN RIVER COUNTIES IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore the warning has been cancelled. However gusty winds and
heavy rain are still possible with this thunderstorm.
LAT...LON 2748 8080 2754 8085 2776 8055 2754 8046
TIME...MOT...LOC 1937Z 244DEG 22KT 2756 8068
$$
BragawWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 7, 10:09 AM EDT, 5 hours 14 minutes earlier.
Area forecast discussion, Apr 7, 10:09 AM EDT, 5 hours 14 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 1009 AM EDT Sat Apr 7 2018 .UPDATE... ...A few strong storms possible this afternoon-evening... Today...We're not going to change anything from the previous forecast. Large pre-frontal convective complex along the northern Gulf of Mexico coast from the western Florida Panhandle to the Mississippi Delta is progged to push east/southeast and remain north and west of the local area through sunset. Therefore, the big question is how much convection will get going out ahead of this complex during max heating. Morning soundings at Tampa and Cape Canaveral showed precipitable water of about 1.2 inches. The HRRR model doesn't show much change in these values through early afternoon, then starts to develop isolated convection mid-late afternoon. The focus for this convection will be a diffuse west coast sea breeze which moves inland and across the peninsula quickly due to an increasing southwest gradient wind. Larger inland lakes will also likely help to focus isolated convection. This convective evolution looks reasonable as recent surface observations along the west coast show some dew points around 70. A few storms could become strong due to rather hot temps in the upper 80s to around 90 degrees, and dry, quite cold mid levels. The lack of an east coast sea breeze though should limit spatial extent of this convection. Late this afternoon and into evening, the models show pre-frontal moisture reaching our northern areas. Low level wind fields will be reaching their strongest magnitude at this time due to deepening low pressure in Georgia/South Carolina, so if moistening occurs early enough to capture some of the daytime instability, more robust convection with a greater coverage could develop. The HRRR has been lukewarm with this possibility, but will have to watch areas northward from Orlando/Cape Canaveral, especially if a larger scale outflow boundary drops down out of north Florida. We've been briefing folks about the potential for isolated strong to marginally severe storms producing hail and damaging wind gusts, and don't see anything to differ significantly from that thinking. Otherwise, it will be breezy with the increasing southwest winds making for a hot day with readings reaching the mid 80s to 90 degrees. The hottest temps will be over the south half of the area. && .AVIATION... Southwest winds will increase 15-20 knots with gusts to 25 knots today ahead of a cold front. Coverage of daytime heating generated showers/storms looks limited, so cannot insert tempo groups into the TAFs. An initial batch should march across the peninsula in association with the west coast sea breeze between about 18 and 23z. A potential for higher coverage exists near/west of I-4 from about 19-24z. Storms could become strong and produce brief wind gusts over 35 knots and small hail. The storms should diminish by late evening. Some late night low stratus should develop as a weakening frontal boundary moves into central Florida. && .MARINE... This afternoon-evening...Conditions for small craft operation will be poor, especially in the Gulf Stream and over inland lakes. Southwest winds will increase to 15 to 20 knots and may be gusty to 30 mph over land. Additionally, quick moving showers/storms should develop by late afternoon and extend into evening. Though coverage looks isolated to scattered, there is a threat for strong wind gusts and even some hail. Movement will be to the east/northeast around 40 mph. && .FIRE WEATHER... This afternoon...Potential for rapid fire spread. Southwest winds 20 to 25 mph with some gusts near 30 mph will occur. Any potential rain wetting will be limited and there is also a risk for lightning strikes. && .CLIMATE...Record highs today: DAB 7-Apr 90 1956 MCO 7-Apr 92 1908 SFB 7-Apr 91 2014 MLB 7-Apr 91 2014 VRB 7-Apr 89 1968 FPR 7-Apr 92 2014 Vero Beach looks to have the best chance to tie/break their 50-yr old record high. && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM/AVIATION...Lascody IMPACT WX...Ulrich
Hazardous weather outlook, Apr 7, 6:02 AM EDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 602 AM EDT Sat Apr 7 2018 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-080000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia County- Northern Lake County-Orange-Seminole-Southern Brevard County- Osceola-Indian River-Okeechobee-St. Lucie-Martin- Coastal Volusia County-Southern Lake County- Northern Brevard County- 602 AM EDT Sat Apr 7 2018 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... Moisture and deep layer southwest flow will increase ahead of a cold front. Above normal temperatures in the low levels will combine with cold air aloft to produce instability and generate scattered showers and isolated storms this afternoon into early evening. A few strong storms are possible containing frequent lightning strikes, downburst winds up to 50 mph and hail. An isolated severe storm containing damaging winds near 60 mph will be possible over Lake, Volusia, Seminole, Orange and north Brevard counties. The time period of greatest threat will be from 3 to 7 pm. Storm motion will be toward the east northeast at 30 to 35 mph. .RIP CURRENT IMPACT... A Moderate Risk of rip currents will exist at the beaches of east central Florida. Always swim within sight of a lifeguard. .MARINE THUNDERSTORM GUST IMPACT... Fast moving showers and isolated storms will push toward the east northeast at 30 to 35 mph and across portions of the intracoastal and nearshore Atlantic waters this afternoon and early evening. A few storms will be capable of producing wind gusts of 35 to 45 knots and frequent lightning strikes. .WIND AND SEA IMPACT... Small craft should exercise caution over the Gulf Stream and offshore Atlantic waters for south to southwest winds 15 to 20 knots today, becoming west at the same speeds tonight. .FIRE WEATHER IMPACT... Continued dry vegetation and gusty southwest winds will contribute to a High Fire Danger across portions of east central Florida. Any new or existing fires will spread rapidly. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. A cold front is forecast to stall across south central Florida Sunday then lift north as a warm front Monday, before finally settling south of the area Wednesday. This will keep our weather unsettled with a chance for beneficial rains early next week along with lightning storms. While severe weather is not expected at this time, gusty downburst winds and dangerous cloud to ground lightning will be the primary threats. .SPOTTER INFORMATION STATEMENT... Spotters are requested to monitor the weather and self activate if needed. Kelly
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:36 PM EDT | Special Marine Warning | MLB | 84 min | |
| Apr 7, 5:24 PM EDT | Special Marine Warning | MLB | 66 min | |
| Apr 7, 6:06 PM EDT | Special Weather Statement | MLB | Lake, Volusia | 84 min |
| Apr 7, 6:34 PM EDT | Special Marine Warning | MLB | 86 min | |
| Apr 7, 7:18 PM EDT | Special Weather Statement | MLB | Brevard, Orange, Osceola, Seminole | 87 min |
| Apr 7, 7:53 PM EDT | Special Marine Warning | MLB | 112 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.